MAUDE Adverse Event Report: THORATEC CORPORATION SYSTEM CONTROLLER, HM 3, LOW FLOW 2.0; HEARTMATE 3 CONTROLLER

THORATEC CORPORATION SYSTEM CONTROLLER, HM 3, LOW FLOW 2.0; HEARTMATE 3 CONTROLLER
Model Number 106531LF2
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that device had zero flow on low flow controller.Log file analysis contained a sudden drop in estimated flow starting @11:36am on (b)(6) 2021 until the end of this log file @1:23pm on (b)(6) 2021.The patient was reported as doing okay, flows were back and the patient got admitted for a computed tomography angiography (cta).The controller and modular cable were swapped and this appeared to have resolved the alarms.The cta was performed on (b)(6) 2021 due to contrast allergy and patient needed admission for steroids premed.Related mfr.Report numbers: 2916596-2021-04161 and 2916596-2021-04216.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the flow decreasing to 0 lpm can be confirmed based on the information recorded in the log files.The data log files were successfully retrieved from the returned system controller serial number (b)(6).The event log file contained data recorded on (b)(6) 2021 from 2:33 am to 1:46 pm.The recorded information revealed the system maintained the set speed with no interruptions, the recorded flow ranged between 3.7-4.7 lpm, the recorded power was around 4.5w and the pi was 3.4-10.4.The data captured at 11:36 am revealed that the flow decreased to 0 lpm and the system controller activated a low flow alarm.The system continued to operate at the set speed with 0 lpm flow until 1:45 when the driveline was disconnected.The periodic log file contained events recorded from (b)(6) 2021 when normal operation was recorded until july 6 when the calculated average flow decreased to 0 lpm and the system activated a low flow alarm.The returned system controller was functionally tested using the laboratory equipment and was found to function as intended.The system controller was operated while connected to a mock circulatory loop and there were no atypical alarms/events observed.The system controller was tested while connected to the returned modular cable and there were no alarms reproduced.In conclusion, the investigation did not identify a correlation between the low flow events captured in the log files and the returned device.Heartmate 3 patient handbook, under section ¿alarms and troubleshooting¿ explains all alarms and the proper actions to take if the alarms cannot be resolved.The patient handbook, also cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The device history records were reviewed and the records revealed the controller was manufactured in accordance with mfg and qa specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
SYSTEM CONTROLLER, HM 3, LOW FLOW 2.0
Common Device Name
HEARTMATE 3 CONTROLLER
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
MDR Report Key12259100
Report Number2916596-2021-04162
Device Sequence Number11940383
Product Code DSQ
UDI-Device Identifier05415067031105
UDI-Public05415067031105
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/22/2023
Device Model Number106531LF2
Device Catalogue Number106531LF2
Device Lot Number7485475
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight96